Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online
Ask a Urologist   »  

What causes discomfort penis even after UTI treatment?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2002
Answered : 3760 Questions
Question
i have been dx with klebsellia pneumoniae and then went to different hospital and they said maybe its
prostatis.. i have an appt with specialist.. at first was diizy with fever and chills..i started feeling burning sensation when peeing.. no blood in the urine. they ran some blood test and urine test.. it showed i had high level of white cells and that i have uti infection(k pnemeunaie)
i was prescribed cipro for a week .. did not clear up the infection so they gave a me second round of cipro.. tried septra but side effects were horrible
for another week.. my burning sentation have lamost gone.. but i stil feel discomfort in my penis and also whenever i pee my buttock hurts but its a mild discomfort sensation
what could it be?
I JUST FORGOT TO MENTION THAT I WENT TO TWO DIFFERENTS HOSPITALS
WHEN I WENT TO THE SECOND HOSPITAL .. THE PHYSICIAN MADE A PROSTATE
EXAM AND FOUD OUT THAT MY PROSTATE WAS ENLARGED .. BUT HE SIAD ITS FINE AS IT MIGHT BE DUE TO THE INFECTION.. HE DID SOME URINE AND BLOOD
TEST .. RESULTS CAME BACK: BLOOD TEST WAS FINE AND INFECTION WAS ALMOST GONE BECAUSE AT THAT TIME I WAS ON 10 TH DAY OF CIPRO.. I TOLD HIM THAT I STILL HAVE DISCOMFORT IN MY PENIS AND ALD ON BUTTOCK ..
HE TOLD ME THAT HE WOULD REFFER ME TO INFECTION DISEASE SPECIALIST.
I STILL HAVE ONE MORE DAY TO GO WITH CIPRO BUT DONT THINK IM COMPLETELY HEALED.
WHAT COULD IT BE??
Posted Mon, 25 Aug 2014 in Urinary and Bladder Problems
 
 
Answered by Dr. Ivo Ditah 1 hour later
Brief Answer:
prostatitis is a complication of UTI!

Detailed Answer:

Hi and thank you so much for this query.

I am so sorry to hear about this urinary symptoms and the persistent pain. I a happy to know you had a culture done that identified the exact causative germ and provided guidance towards antibiotic choice for treatment. This is the ideal way to feel confident about what we are doing. Keep up!


The pain is going to take a little longer than the infection to clear off. Also, you should be taking ciprofloxacine for not less than 14days if prostatitis is being suspected as this requires a longer duration of treatment. Pains in the buttocks area would be something to deal with before it finally disappears. I will suggest that your doctor works with you on various strategies of addressing this pain should it become very bothersome.

I do not understand why they want you to see an infectious disease specialist when the infection is responding to treatment. Maybe you have an idea, please do let me know.

The easiest way to tell whether you are completely healed is to do another urine exam at the end of the drugs. Should this not grow any more germs, then you are healed and cleansed of the Klebsiella infection.

I hope this helps. I wish you well. Thank you so much for using our services and do feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by
 
Follow-up: What causes discomfort penis even after UTI treatment? 8 minutes later
thak you so much foer the answer,
i will reach the 14 days copro treatment in two days .. i was referred to infectious disease specialist as i mention to the physician i lost weight because
of the antibiotics..so he wanted to know for sure what infection is causing it.
i feel weak overall ..is that normal for cipro as side effect?? and yes once i finish
cipro i will go to see if my infection has cleared off
how long does it take to fell normal after i stop taking Cipro??

thank you
 
 
Answered by Dr. Ivo Ditah 6 hours later
Brief Answer:
See below!

Detailed Answer:
Hi and thanks for following up with me.

I think your referral to the infectious disease specialist was treated with so much urgency than it should have been the case. I would have waited for at least 2weeks after completion of this treatment before exploring further if symptoms persist. When so much is going on at the same time, it is a wise idea to keep calm and gain some time in eliminating possible causes. I for sure do not understand what the infectious disease specialist would do differently at this time.

It generally takes about a week after treatment to feel back to your initial state. Cipro is known to cause such annoying muscle and joint pains alongside tendon pain. However, you would start feeling a lot better once you get off the medications. Forget not to drink enough quantities of water during this treatment duration and eve after.

Great news for the duration and intent to go for control after Cipro. Please, keep me updated with your progress.

I wish you well.
Above answer was peer-reviewed by
 
Follow-up: What causes discomfort penis even after UTI treatment? 11 hours later
Hi
thank you for your answer.. i just had one more question .. phyiscian and
pharmacist they told me to drink a lot of water while under cipro.. you are telling me thats not good?
one more thing.. is is ok to play soccer while under antibiotics.. i play once a week
 
 
Answered by Dr. Ivo Ditah 4 hours later
Brief Answer:
Sorry you didn't get me right!

Detailed Answer:
Hi,

Thanks for this follow up precision.

I said, "Forget not to drink enough quantities of water during this treatment duration and eve after." This means you should not forget to drink enough water during this time. Same message as your pharmacist and doctor. Please, drink as much as you can. Sorry my message was not well perceived. Would be more explicit in future.

Playing soccer is good. I am pretty sure you are not involved in intense soccer activities as ciprofloxacin weakens tendons and can lead to easy tendon rupture. Moderate levels of exercise is okay but I will not recommend intense sporting activities during or a week after this treatment.

I hope this helps. I wish you well. Let me hear about your progress as soon as you get to see the doctors. When is the appointment due though?
Above answer was peer-reviewed by
 
Follow-up: What causes discomfort penis even after UTI treatment? 12 minutes later
Hi,
my 14 days cipro tx will end today...i thnk i should be going to ER to run some
test and see if infection is gone..but i still feel discomfort on the tip of my penis and also on buttock (anus)
should i continue tx under antibiotics ?? it might be prostate related??
 
 
Answered by Dr. Ivo Ditah 9 minutes later
Brief Answer:
Why ER!

Detailed Answer:
Hi and thank you so much for this follow up.

Why would you rather go to the ER knowing that it is more expensive than your regular doctor? I will suggest that you think about it.

Stop the antibiotics at this time if that was the recommendation of your doctor as well. Get the urine sample for control and pick up from there. If it is all settled, good news and keep up. If it is not, then we would probe further to understand the reasons why and address accordingly.

Pain/discomfort is not synonymous to an infection. They often last a little longer after the infection is cleared. Let's be patient and get all the facts before concluding on what the exact state of affairs is.

I wish you well. Keep me updated and feel free to keep the discussion going!
Above answer was peer-reviewed by
 
Follow-up: What causes discomfort penis even after UTI treatment? 15 minutes later
Hi
I live in canada ,going to ER is free and thats where i had all my tests done. my
question is why would the discomfort be only on the tip of my penis and on buttock (anus) not somewhere else? could it be a sign of a desease?
 
 
Answered by Dr. Ivo Ditah 6 minutes later
Brief Answer:
It is a sign of a disease.

Detailed Answer:
Hi,

For sure it is a sign of a disease and that's the disease you are being treated for. Let's see what the follow up tests suggest.

Great to know ER is free. Makes sense to me as well.

Hope this helps!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor